MAUDE Adverse Event Report: MEDTRONIC ADVANCED ENERGY, LLC PLASMABLADE 3.0S; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

MEDTRONIC ADVANCED ENERGY, LLC PLASMABLADE 3.0S; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number PS210-030S
Medical Device Problem Code Fire (1245)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/01/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product analysis #(b)(4): brief description of complaint: during use, the clear plastic below the device tip was split.The staff then tested the device in the air and the tip caught on fire and had to be put out.Investigation conclusion: the reported issue was confirmed.The heat shrink is split, melted and torn, however remains attached to the electrode.Insufficient cleaning of the electrode during use can create tissue and coagulum buildup on the electrode and inside the heat shrink and suction opening.When this occurs, the rf energy path may be altered such that the energy is directed to the tissue on the electrode, rather than to the patient; it is probable the heat shrink will degrade, and the electrode insulation coating can be compromised.Patient information incomplete and missing patient information unable to be obtained despite a good faith effort made to obtain the information from the customer.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
During a breast oncology case, the clear plastic below the plasmablade device tip split and when staff tested the device in the air, the tip caught on fire and had to be put out.

Brand Name
PLASMABLADE 3.0S
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
MEDTRONIC ADVANCED ENERGY, LLC
180 international drive
portsmouth NH 03801
MDR Report Key7651137
Report Number1226420-2018-00179
Device Sequence Number11371539
Product Code GEI
UDI-Device Identifier00643169617148
UDI-Public00643169617148
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K093695
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 06/29/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/21/2020
Device Model NumberPS210-030S
Device Catalogue NumberPS210-030S
Device Lot Number0214589437
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/15/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/01/2018
Initial Report FDA Received Date06/29/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1